Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 6, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 14, 2008, 5:13 AM CDT for 6 counties in North Dakota. It took effect at Apr 14, 2008, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 5:13 AM CDT (10:13 UTC)
- In effect from
- Apr 14, 2008, 12:00 PM CDT
- Expired
- Apr 14, 2008, 9:15 PM CDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, Foster County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND
The radar
The Aberdeen radar (KABR), 134 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2722 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 141013 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 513 AM CDT MON APR 14 2008 ...WIND ADVISORY FOR EXTREME SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON THROUGH EARLY EVENING... .A LEE SIDE TROUGH WILL STRENGTHEN OVER EASTERN MONTANA TODAY ALLOWING FOR STRONG SOUTH WINDS TO DEVELOP OVER EXTREME SOUTH CENTRAL NORTH DAKOTA. EXPECT SOUTH WINDS OF 25 TO 35 MPH THIS AFTERNOON...STRETCHING FROM CARRINGTON...SOUTH TO JAMESTOWN...TO NAPOLEON AND ASHLEY...AND EAST TO EDGELEY AND OAKES. THE STRONG SOUTH WINDS WILL DROP BELOW ADVISORY LEVELS SHORTLY AFTER SUNSET...BUT REMAIN BREEZY AT 15 TO 25 MPH OVERNIGHT. TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ025-037-047-048-050-051-141800- /O.NEW.KBIS.WI.Y.0006.080414T1700Z-080415T0300Z/ FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 513 AM CDT MON APR 14 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. THE WINDS WILL DECREASE TO 15 TO 25 MPH SHORTLY AFTER SUNSET A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KS
3 follow-up statements
000 WWUS73 KBIS 141553 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1053 AM CDT MON APR 14 2008 ...WIND ADVISORY FOR EXTREME SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON THROUGH EARLY EVENING... .A LOW PRESSURE SYSTEM WILL STRENGTHEN OVER EASTERN MONTANA TODAY ALLOWING FOR STRONG SOUTH WINDS TO DEVELOP OVER CENTRAL AND EASTERN NORTH DAKOTA. EXPECT SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON...STRETCHING FROM CARRINGTON...SOUTH TO JAMESTOWN...NAPOLEON AND ASHLEY...AND EAST TO EDGELEY AND OAKES. THE STRONG SOUTH WINDS WILL DROP BELOW ADVISORY LEVELS THIS EVENING...BUT REMAIN BREEZY AT 15 TO 25 MPH OVERNIGHT. TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ025-037-047-048-050-051-150000- /O.CON.KBIS.WI.Y.0006.080414T1700Z-080415T0300Z/ FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 1053 AM CDT MON APR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. THE WINDS WILL DECREASE TO 15 TO 25 MPH AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TWH
000 WWUS73 KBIS 142108 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 408 PM CDT MON APR 14 2008 ...WIND ADVISORY FOR EXTREME SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON THROUGH EARLY EVENING... .STRONG LOW PRESSURE OVER EASTERN MONTANA THIS AFTERNOON HAS ALLOWED STRONG SOUTH WINDS TO DEVELOP OVER CENTRAL AND EASTERN NORTH DAKOTA. EXPECT SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH TO CONTINUE THROUGH THE EARLY EVENING. THE STRONG SOUTH WINDS WILL DROP BELOW ADVISORY LEVELS THIS EVENING...BUT REMAIN BREEZY AT 15 TO 25 MPH OVERNIGHT. TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ025-037-047-048-050-051-150300- /O.CON.KBIS.WI.Y.0006.000000T0000Z-080415T0300Z/ FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 408 PM CDT MON APR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... EXPECT STRONG WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH TO CONTINUE THROUGH EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TWH
000 WWUS73 KBIS 150215 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 915 PM CDT MON APR 14 2008 ...THE WIND ADVISORY HAS BEEN CANCELLED FOR SOUTH CENTRAL NORTH DAKOTA... .THE WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. WINDY CONDITIONS CAN BE EXPECTED TONIGHT AS A SURFACE LOW MOVES INTO WESTERN NORTH DAKOTA. SOUTH WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH CAN BE EXPECTED THROUGH THE OVERNIGHT HOURS INTO TUESDAY MORNING. NDZ025-037-047-048-050-051-150315- /O.CAN.KBIS.WI.Y.0006.000000T0000Z-080415T0300Z/ FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 915 PM CDT MON APR 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. WINDY CONDITIONS CAN BE EXPECTED TONIGHT AS A SURFACE LOW MOVES INTO WESTERN NORTH DAKOTA. SOUTH WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH CAN BE EXPECTED THROUGH THE OVERNIGHT HOURS INTO TUESDAY MORNING. $$ NH/JWS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 14, 3:15 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 14, 3:15 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT MON APR 14 2008 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... LATEST WATER VAPOR IMAGERY SHOWS SCT/BKN CIRRUS TOPPING CREST OF RIDGE AXIS WHICH IS CURRENTLY STRETCHING ALONG A LINE FROM NW WYOMING...TO NW NORTH DAKOTA...AND INTO NE MANITOBA. RIDGE AXIS WILL PROGRESS EAST OF THE STATE BY 00Z TUE. 00Z GFS H3-H2 LAYER RH CAPTURES THE CIRRUS WELL AND MAINTAINS IT ACROSS THE CWA TODAY. THE TOTAL FORECAST PACKAGE FOR TODAY HINGES ON ONE FACT...IF THE HIGH CLOUDS ARE OPAQUE THEN THAT WILL INHIBIT FULL MIXING AND WILL BUST MANY ELEMENTS OF THE FORECAST TODAY. IF CLOUDS REMAIN TRANSPARENT...THEN FORECAST WILL VERIFY. TOUGH DECISION BASED UPON MODEL DATA AND CURRENT MSAS DATA/SATELLITE ANALYSIS. CURRENT IR SATELLITE SHOWS AN AREA OF CIRRUS ON TOP OF KBIS AND MOON IS STILL VISIBLE...ALTHOUGH DIMLY AT TIMES. WILL COUNT ON ENOUGH SUNSHINE FILTERING THROUGH TO ALLOW FULL MIXING AT THIS TIME. WILL PAINT GRIDS P/CLDY OVER THE CWA TODAY WITH MOSTLY SUNNY IN THE EXTREME SOUTHERN ZONES. SOUNDINGS STILL SHOW GUSTY SOUTHERLY WINDS FROM THE SFC TO H85 EVOLVING LATE THIS MORNING INTO THE EARLY EVENING. SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH THIS AFT/EVE OVER. MINIMUM HUMIDITIES WILL DROP DOWN INTO THE TEENS TODAY...THUS HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING TODAY. PLEASE SEE BISRFWBIS FOR SPECIFIC DETAILS. ALSO WILL ISSUE A WIND ADVISORY FOR OUR EXTREME SOUTHEAST ZONES WHERE FIRE DANGER HASNT REACHED CRITICAL YET MAINLY DUE TO THE SNOW RECEIVED LAST WEEK. WINDS WILL STILL BECOME GUSTY AND SUSPECT THINGS WILL DRY OUT CONSIDERABLY AFTER TODAYS EVENT. A MILD NIGHT AHEAD TONIGHT WITH LOWS IN THE LOWER 40S ACROSS THE CWA. A COLD FRONT WILL MARCH ACROSS THE NORTHWEST AND WESTERN PORTION OF THE CWA TUESDAY MORNING...BUT WILL BE DELAYED UNTIL AROUND 00Z FOR THE CENTRAL ZONES (KBIS)...AND AROUND 06Z FOR THE SOUTHEAST ZONES (KJMS). THIS WILL ALLOW ANOTHER VERY WARM DAY FROM BISMARCK EAST TO JAMESTOWN ON TUESDAY. WINDS WILL BE GUSTY BETWEEN THE TWO CITIES AND FIRE WEATHER WILL BE A CONCERN...SO WILL CONTINUE TO MONITOR. PRECIP CHANCES INCREASE TUESDAY NIGHT FROM OUR SOUTHWEST CORNER NORTHEAST TO RUGBY. NAM AND GFS SHOW A DISTINCT BAND OF HEAVY QPF (0.30-0.50) ALONG THIS TRACK. HAVE BUMPED UP POPS WITH SURROUNDING OFFICES TO CHC/LIKELY. COOLER TEMPS BEHIND THIS SYSTEM ON WEDS. CYCLONIC FLOW WILL KEEP THE AREA UNSETTLED WITH A SLIGHT CHC FOR SHOWERS. .LONG TERM...THURSDAY THROUGH MONDAY FEW CHANGES TO EXTENDED GRIDS AS MODELS SHOW ABOVE AVERAGE CONSISTENCY. GENERALLY FOLLOWED ECMWF FOR TRENDS AND TIMING. BUMPED TEMPERATURES A FEW DEGREES NEXT WEEKEND AS RIDGE LOOKS STRONGER BEHIND DEPARTING SYTEM TUESDAY AND WEDNESDAY. NEXT SYSTEM AT END OF EXTENDED PERIODS WILL BE BEST CHANCE FOR ANY PRECIP. && .AVIATION... WINDS BIGGEST CHALLENGE FOR AVIATION. WINDS EARLY THIS MORNING ALREADY SUSTAINED AS HIGH AS 15 KNOTS AND WILL BOOST WINDS SOME IN NEW ISSUE OF TAFS. && FIRE WEATHER...EXPECT SOUTHERLY WINDS TO INCREASE ACROSS CENTRAL AND WESTERN NORTH DAKOTA TODAY AS A LEE SIDE TROUGH STRENGTHENS OVER EASTERN MONTANA. SOUTH WINDS THIS AFTERNOON WILL RANGE FROM 25 TO 35 MPH FROM AROUND MINOT SOUTH TO BISMARCK AND EAST TO JAMESTOWN. SOUTH WINDS OF 20 TO 30 MPH WILL BE COMMON WEST OF BISMARCK...FROM WILLISTON SOUTH TO DICKINSON. MINIMUM HUMIDITIES WILL BECOME CRITICAL THIS AFTERNOON FALLING INTO THE TEENS ONCE AGAIN. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY HAS PROMPTED THE FIRE WEATHER WATCH TO BE UPGRADED TO A RED FLAG WARNING. PLEASE SEE BISRFWBIS FOR SPECIFIC DETAILS. ON TUESDAY IT APPEARS RED FLAG CRITERIA WILL LIKELY BE MET BETWEEN BISMARCK AND JAMESTOWN AND ALL AREAS SOUTH. A COLD FRONT WILL REMAIN WEST OF THIS AREA DURING THE DAY AND THUS THE WARMEST TEMPS AND LOWEST HUMIDITIES WILL COMMENCE HERE. WINDS WILL NOT BE AS STRONG AS TODAY...BUT STRONG ENOUGH TO POSSIBLY MEET RED FLAG CRITERIA. WEDNESDAY WILL BE COOLER WITH MINIMUM HUMIDITIES ELEVATED INTO THE 30 PERCENT RANGE. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-031>036- 040>046. WIND ADVISORY FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR NDZ025-037-047-048-050-051. && KS/HW
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:58 AM CDT | Red Flag Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 24 more | 17 hr |
| Apr 14, 4:08 PM CDT | Fire Weather Watch | BIS | Adams, Bowman, Burleigh, Emmons, Grant, Hettinger and 5 more | 12 hr |
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.